Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Springfield, MO

March 25, 2015Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 25, 2015, 8:01 PM CDT for Ozark County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2015, 8:01 PM CDT (01:01 UTC)
Expired
Mar 25, 2015, 8:47 PM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Ozark County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 2:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.0 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS53 KSGF 260101
SVRSGF
MOC153-260200-
/O.NEW.KSGF.SV.W.0047.150326T0101Z-150326T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 900 PM CDT

* AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GAINESVILLE...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BAKERSFIELD...BRIXEY...DORA...GAINESVILLE...HARDENVILLE...
  ISABELLA...LONG RUN...NOBLE...PONTIAC...SUNDOWN...SYCAMORE...
  TECUMSEH...THEODOSIA...THORNFIELD...UDALL...WILLHOIT AND ZANONI.

THIS WARNING ALSO INCLUDES BULL SHOALS LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3673 9276 3680 9212 3649 9212 3649 9277
TIME...MOT...LOC 0101Z 248DEG 41KT 3658 9244

HAIL...1.25IN
WIND...60MPH

$$

BOXELL
1 follow-up statement
728 
WWUS53 KSGF 260147
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT WED MAR 25 2015

MOC153-260156-
/O.CAN.KSGF.SV.W.0047.000000T0000Z-150326T0200Z/
OZARK MO-
847 PM CDT WED MAR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR OZARK COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  STRONG STORMS WILL REMAIN POSSIBLE ACROSS EXTREME SOUTHERN 
OZARK COUNTY...WHERE HAIL TO THE SIZE OF NICKLES CAN BE EXPECTED.  
WIDESPREAD HEAVY RAIN IS ALSO EXPECTED THIS EVENING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3673 9276 3680 9212 3649 9212 3649 9277
TIME...MOT...LOC 0146Z 248DEG 41KT 3677 9185

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:58 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 25, 5:58 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT Wed Mar 25 2015

.SHORT TERM...(This Evening through Thursday)
Issued at 235 PM CDT WED MAR 25 2015

Elevated convection developed north of a warm front over parts of
southeast Kansas into southwest MO. Steep mid level lapse rates
and mid level storm updraft rotation supported some large hail with
some storms.

A warm front from just north of Tulsa to the sw corner of MO then
into north central AR is expected to continue to lift north to
along a Columbus KS-Springfield-West Plains line by 6 pm with a
sfc trough/dry line extending to the southwest from ne into central
OK. An outflow boundary is also present south of earlier elevated
convection. Capping evident in the warm sector based on METSAT
data, but synoptic scale lift will increase with an approaching
positively tilted trough from the west along with the right
entrance region with a jet max over the Midwest. Lift will help
break the cap with increased coverage in sfc based storms over ne
OK within the next couple of hours. Progged helicity supports
initial discrete supercell over ne OK transitioning to e-ene
training line segments given the orientation of both the sfc and
mid level winds. Large hail will be the most likely hazard with
lower wind/tornado threat along the southern edge of the
convection where stronger sfc based instability and mesovorts/line
segements can maintain themselves. A severe thunderstorm watch is
in effect through 10 pm for the southern 2/3rds of the cwfa.

Rainfall amounts will be a concern where storms can train this
evening. A hydro watch is already out and it's location still
looks good. The heaviest rain is expected form 00z-06z (7 pm-1 am)
then tapering off from nw-se late tonight.

Chilly blustery conditions will occur as the front moves south and
east of the area Thursday.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 235 PM CDT WED MAR 25 2015

Cold air will remain in place to end the week with a cold air mass
over much of the Midwest and eastern CONUS in a highly amplified
upper level pattern. A couple of shortwave (clipper like systems) are
expected to bring some light rain/snow Thursday night and again
Friday night. Temperatures will fall to near freezing both these
nights, even with cloud cover.

The upper level pattern transition back to a less amplified/more
zonal flow over the weekend with a warming trend. A weak
shortwave/associated sfc front will bring limited rain chances
late Sunday. A more substantial shortwave will approach the area
by day 6-7/Tuesday night-Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 550 PM CDT WED MAR 25 2015

Thunderstorms will continue across southern MO and will be
possible at the 3 TAF locations through the evening hours. A
shortwave trough will swing through from the northwest and will
clear the convection from northwest to southeast late this evening
and overnight. MVFR/IFR conditions will be possible within the
convection this evening and will persist overnight with the colder
air moving in. Improving flight conditions will arrive Thursday
morning behind the shortwave.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH through Thursday morning FOR MOZ070-071-081>083-
     090>098-101>106.

KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Mar 25, 7:17 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT WED MAR 25 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
717 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

STRONG TO SEVERE STORMS WILL CONTINUE TO TRACK EAST ACROSS FAR
SOUTHERN MISSOURI THIS EVENING. HAIL TO THE SIZE OF PING PONG
BALLS AND WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY RISK WITH
THESE STORMS. A FEW TORNADOES WILL ALSO BE POSSIBLE THIS EVENING
ACROSS FAR SOUTH CENTRAL MISSOURI. THE SEVERE STORMS WILL BEGIN TO
DIMINISH LATE THIS EVENING FROM WEST TO EAST.

ELSEWHERE...SHOWERS WITH EMBEDDED THUNDERSTORMS ARE OCCURRING ACROSS
THE REST OF THE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
RISK WITH THESE STORMS WITH SMALL HAIL POSSIBLE IN A FEW OF THE
STRONGER STORMS. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TO SPREAD ACROSS THE AREA INTO THE OVERNIGHT HOURS THEN WILL END
FROM NORTHWEST TO SOUTHEAST OVERNIGHT INTO EARLY THURSDAY MORNING
AS A COLD FRONT PUSHES THROUGH THE AREA.

HEAVY RAINFALL IS EXPECTED FOR AREAS ROUGHLY ALONG AND SOUTHEAST
OF THE INTERSTATE 44 CORRIDOR THIS EVENING INTO TONIGHT. ONE TO TWO
INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS UP TO THREE
INCHES...IS EXPECTED. THIS MAY RESULT IN LOCALIZED FLOODING OF
CREEKS...STREAMS AND LOW WATER CROSSINGS.

BEHIND THE COLD FRONT WINDS WILL SWITCH TO THE NORTH AND INCREASE WITH
GUSTS AROUND 30 MPH OCCURRING AT TIMES OVERNIGHT...ESPECIALLY
ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY BE POSSIBLE TUESDAY INTO WEDNESDAY NEXT WEEK AS
A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED IN THE THROUGH LATE THIS
 EVENING ACROSS SOUTH CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Mar 25, 6:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             SUMMERSVILLE            37.18N 91.66W
03/25/2015  E1.75 INCH       TEXAS              MO   AMATEUR RADIO

            BROKE WINDSHIELD

&&

BURCHFIELD
Local storm report, Mar 25, 6:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     5 S SUMMERSVILLE        37.11N 91.66W
03/25/2015                   TEXAS              MO   LAW ENFORCEMENT

            TREE DOWN

&&

BURCHFIELD
Local storm report, Mar 25, 7:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             4 NE PROTEM             36.57N 92.81W
03/25/2015  E0.75 INCH       TANEY              MO   PUBLIC

&&

GAEDE
Local storm report, Mar 25, 7:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             2 E TECUMSEH            36.59N 92.25W
03/25/2015  E0.88 INCH       OZARK              MO   EMERGENCY MNGR

&&

BURCHFIELD
Local storm report, Mar 25, 7:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             7 W ALLEY SPRING        37.14N 91.57W
03/25/2015  E1.75 INCH       SHANNON            MO   PARK/FOREST SRVC

&&

BURCHFIELD
Local storm report, Mar 25, 7:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             PONTIAC                 36.52N 92.60W
03/25/2015  E1.00 INCH       OZARK              MO   PUBLIC

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:26 PM CDTSevere Thunderstorm WarningSGFTaney64 min
Mar 25, 7:33 PM CDTFlash Flood WarningSGFOzark, Stone, Taney6 hr
Mar 25, 7:43 PM CDTSevere Thunderstorm WarningSGFHowell62 min
Mar 25, 8:24 PM CDTFlash Flood WarningSGFHowell, Oregon6 hr
Mar 25, 8:27 PM CDTSevere Thunderstorm WarningSGFOregon63 min
Mar 25, 8:43 PM CDTRiver Flood WarningSGFLaclede55 hr
Mar 25, 8:43 PM CDTRiver Flood WarningSGFPhelps4 days
Mar 25, 8:58 PM CDTRiver Flood WarningSGFStone40 hr
Mar 25, 11:05 PM CDTAreal Flood WarningSGFBarry, Christian, Douglas, Howell, McDonald, Ozark and 5 more17 hr
Mar 26, 1:59 AM CDTAreal Flood WarningSGFOregon, Shannon14 hr
Mar 26, 4:04 AM CDTAreal Flood WarningSGFDent, Shannon, Texas, Webster, Wright12 hr
Mar 26, 1:53 PM CDTRiver Flood WarningSGFShannon12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.